Alert archive / Illinois / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 155, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 22, 1998, 12:37 PM CDT for Crawford County, Lawrence County, Illinois. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 22, 1998, 12:37 PM CDT (17:37 UTC)
- Expired
- Jun 22, 1998, 1:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
Counties Crawford County, IL, Lawrence County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 1:15 PM CDT | Hail 0.75 | Lawrenceville, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 11:30 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 307 J/kg
- Mixed-layer CIN
- -227 J/kg
- Mixed-layer LCL
- 1177 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
695 WUUS1 KSPI 221737 RRA SVRSPI ILC033-101-221830- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1237 PM CDT MON JUN 22 1998 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY IN SOUTHEASTERN ILLINOIS LAWRENCE COUNTY IN SOUTHEASTERN ILLINOIS * UNTIL 130 PM CDT * AT 1230 PM CDT LINCOLN DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM 5 MILES NORTHWEST OF NEWTON TO 10 MILES SOUTH OF OLNEY...MOVING EAST AT 30 MPH. * THIS STORM IS EXPECTED TO AFFECT AREAS AROUND... OBLONG ROBINSON PALESTINE SUMNER LAWRENCEVILLE BRIDGEPORT THIS STORM WILL PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REMEMBER...SEVERE THUNDERSTORMS MAY PRODUCE TORNADOES AT ANY TIME. FRIEDERS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:15 AM CDT, 10 hours 22 minutes earlier.
Area forecast discussion, Jun 22, 2:15 AM CDT, 10 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 215 AM CDT MON JUN 22 1998 LOOKS LIKE A TYPICAL SUMMER TIME PATTERN IN CENT/SE IL FOR THE NEXT SVRL DAYS WITH PLENTY OF MOISTURE...WEAK BOUNDARIES AND A WARMING TREND. LATEST SFC ANALYSIS INDICATED A WEAK COOL FRONT/TROF FROM NCENT MICH THRU CENT IL BTWN SPI AND STL. LOW PRESS IN THE OK/TX PANHANDLES HAD A WRM FNT ACRS SRN KS INTO WRN MO. LOCATIONS NORTH OF THE WRM FNT WERE THE FOCUS FOR MCS DEVELOPMENT ACRS KS ERLY THIS MORNING. 850-300 MB THICKNESS PATRNS AND PROJECTED MBE MOVEMENTS TAKE THE BULK OF THE MCS PCPN INTO SRN IL LATER THIS MORNING...BUT DIURNAL EFFECTS AND WEAK LOW LVL WINDS/CONVERGENCE SHOULD RESULT IN DECRSG COVERAGE/INTENSITY. SCTD SHRA/TSRA MCS REMNANTS MAY MAKE IT AS FAR NORTH AS SPI...BUT MOST SHOULD STAY SOUTH. WEAK SFC RIDGE ACRS REST OF CENT IL TO KEEP WX DRY TODAY. WEAK BNDRY LINGERING IN SCENT IL...LEFT OVR BNDRYS FROM SCTD LATE MORNING CONVECTION AND LINGERING MOISTURE WITH DEW PTS IN LWR 70S COULD RESULT IN SCTD TSRA THIS AFTN SRN HALF OF IL. WEAK MOISTURE CONVERGENCE IN THE LWR LVLS WILL BE A MAJOR LIMITATION DESPITE PRESENCE OF MOISTURE/BNDRYS. FIRST PERIOD WORK ZONES WILL BE SENT BEFORE 230 AM AS ADMSPI. PIA 85/67 21 SPI 87/70 32 DEC 87/70 32 CMI 85/68 21 LWV 88/72 32 MILLER
In the hours before
Special weather statement, Jun 22, 11:25 AM CDT, 1 hour 12 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-231100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1125 AM CDT MON JUN 22 1998 AN ADVANCING WEATHER DISTURBANCE FROM THE SOUTHERN PLAINS IS EXPECTED TO INTERACT WITH A NEARLY STATIONARY FRONT AND WARM... HUMID AIR IN SOUTH CENTRAL ILLINOIS. THE RESULT WILL BE THUNDERSTORMS REDEVELOPING IN CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON INTO EARLY EVENING. SOME OF THE STORMS MAY BE SEVERE SOUTH OF A LINE FROM SPRINGFIELD TO TERRE HAUTE. SO SPOTTER ACTIVATION MAY BE NEEDED. KETCHAM
Special weather statement, Jun 22, 11:25 AM CDT, 1 hour 12 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-231100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1125 AM CDT MON JUN 22 1998 AN ADVANCING WEATHER DISTURBANCE FROM THE SOUTHERN PLAINS IS EXPECTED TO INTERACT WITH A NEARLY STATIONARY FRONT AND WARM... HUMID AIR IN SOUTH CENTRAL ILLINOIS. THE RESULT WILL BE THUNDERSTORMS REDEVELOPING IN CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON INTO EARLY EVENING. SOME OF THE STORMS MAY BE SEVERE SOUTH OF A LINE FROM SPRINGFIELD TO TERRE HAUTE. SO SPOTTER ACTIVATION MAY BE NEEDED. KETCHAM
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:20 AM CDT | Severe Thunderstorm Warning | ILX | Cass, Schuyler | 25 min |
| Jun 22, 12:07 PM CDT | Severe Thunderstorm Warning | ILX | Jasper, Richland | 53 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.